Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Had Benylysta Allergic Reaction?

Has Anyone Had Benylysta Allergic Reaction?

Been on benylsta infusions for about four months and everytime i get my benlysta the day of or the day after, my eyes start to become really red and inflammed and hurt and also my body starts to ache and joints hurt? I have to call my dr days later to tell her about this and she has given me a steriod shot which helps me right away?

A MyLupusTeam Member said:

I definitely had adverse reactions to Benlysta. The only reason I switched to infusions, was because of insurance issues. I have now been back on self- injections for about 3 weeks. The infusions however, caused me to have a really bad adverse reaction where parts of my face were extremely swollen- eyes and lips. Everyone’s experience will be different. Ive heard some ppl do really well on the infusions, unfortunately it was too much for my body to handle large dosed infusions at once. Ive attached a photo of my adverse reaction.

At first i wasnt sure that Benlysta infusions were the cause if my swelling reactions. You know how Lupus can be, right? Pretty random, at times.

Anywho, my swollen lips started after my first two injections and my eye swelled shut after my third infusion of Benlysta. Thats when i knew for sure, it was the Benlysta infusions. After stopping Benlysta infusions, i received a strong steroid to calm the reaction. I am now back on self-injections of Benlysta whereas I have never had the same swelling reaction. I will say, that i do feel significantly better on Benlysta self injections. Less joint pain and skin issues. I also take plaquenil and am on 6mg of Methylprednisolone daily.

posted 8 months ago
A MyLupusTeam Member said:

I also started to get a mild rash on shoulder. Does nt seem to go away. Only been on this new drug 3 months

posted about 2 years ago
A MyLupusTeam Member said:

My personal experience was the worst ever for me. I couldn't get out of bed, my pressure was dangerously high, headaches. My eyes were blurry. Pain as well.
I have heard positive things about Benlysta, and I'm happy it helps a lot of people.
I hope it gets better for you.

They did use steroids and benadryl before the infusion. It did help, but not enough.
Best wishes to you❤

posted over 2 years ago
A MyLupusTeam Member said:

I take Benlysta infusions with no problems! Definitely helped my joint pain quickly...was really surprised, as I fully expected it to take 6 months. I believe it's also helping my lupus rashes...but not on my face. I have the discoid on my face, and infusion is not helping!!

posted 1 day ago
A MyLupusTeam Member said:

I'm trying to get off Plaquenil that is why my doctor just prescribed Benlysta Infusions, but now I am nervous after reading some of the effects.

posted 6 months ago
Already a Member? Log in